Arimidex For Hormone Therapy, Anyone On It?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mcjane
Regular Member


Date Joined Jun 2009
Total Posts : 285
   Posted 11/20/2009 9:49 PM (GMT -7)   
After I have my second surgery, margine not clear, I will start six weeks of radiation and then hormome therapy.
 
I've been told I will be on Arimidex (anastrizole) for five years.
 
Wondering if anyone here is on Arimidex and will share their experience also tell me if they are having any side effects and how they cope with them.
 
I have stage IIA  HER2minus, Estrogen+  Progesterone+  breast cancer. 
Had the Oncotype test and my score is 15
Scores range from 0 to 100  I'm told 15 is good.
 
Jane

JUJU8872
Regular Member


Date Joined Jun 2005
Total Posts : 349
   Posted 11/22/2009 6:08 PM (GMT -7)   
I've been on Arimidex for 4 yrs 3 months. My experiences, that I am aware of, are hot flashes, and I think my body skin is really dry now, but that could be thyroid.  Some things I continue to experience, but I do not believe they are related to arimidex is "stinging" of nerves, occasional numbness of little finger, and I really seem to be a little depressed at times, but that might be because of other circumstances in my life.Some women have a really difficult time, but not me. Good luck, think positive, and my Doc prescribed Paxil for the hot flashes. It is winter now, so I don't need it.

mcjane
Regular Member


Date Joined Jun 2009
Total Posts : 285
   Posted 11/22/2009 7:19 PM (GMT -7)   
Thanks for your reply JUJU

I have read about side effects and wondered if anyone on Arimidex was having any other than hot flashes.
What worries me is fatigue, nausea and depression.

I won't mind the hot flashes too much, recently recovered from Lyme Disease and am cold all the time...so heat will be welcome. :-)

As for depression I cannot handle anti drugs.
When I had Lyme I was given Paxil and in just a few days I thought I was losing my mind. I wasn't really depressed, just down about being so sick don't even know why it was prescribed and that drug almost pushed me over the edge. Also tried Wellbutrin, same thing happened.

As for dry skin you may be right about thyroid, common problem it seems.

The stinging of nerves and numbness in your little finger is not mentioned in side effects of Arimidex, but who knows it could be a rare one. We surely don't all have the same reactions.

I so glad you shared your hormome therapy experience with me it took away a lot of my anxiety. I kept thinking how was I going to take a pill everyday for five years if it made me sick I was sure I would give up and take my chances. Even my doctor said the only side effect I will have is hot flashes. I can handle that........

Jane
The greatness of a nation is judged by the way it treats its animals.
 
Mahatma Gandhi


Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 4648
   Posted 11/23/2009 3:28 PM (GMT -7)   
Jane
I started on Arimidex, but it aggravated my arthritis so much I had to stop it. It's a known side effect. I am now taking Femara with no problems whatsoever. Even my night hot flashes are reduced.

JUJU
I also have dry skin. My allergist has me using mild body oil after showering. I just pat my skin not too dry and apply the oil, or add a little water while applying it.
Alcie
 
 


mcjane
Regular Member


Date Joined Jun 2009
Total Posts : 285
   Posted 11/23/2009 11:06 PM (GMT -7)   
Alcie, I read about joint and bone pain as being a side effect.
I don't have arthritis or if I do I have no pain from it.
I guess after menopause we all have some osteoarthritis.

Thanks for the information will make note of it in case I develope joint pain.

Every bit of information helps......thank you.

Jane
The greatness of a nation is judged by the way it treats its animals.
 
Mahatma Gandhi 


babyseeester
Veteran Member


Date Joined Oct 2004
Total Posts : 826
   Posted 12/16/2009 4:57 PM (GMT -7)   
I started on Femara, but switched to Arimidex.  Less side effects.  I have hot flashes and body aches, which seem to be getting worse.  But, I have maybe 6 months left to be on it.  The problem lately is the pain keeps me from sleeping well.  As for dry skin, you bet I have it.  Dry other places, too!  LOL  I think that is a menopause thing. 
 
Good luck!
L & H,
Kathy


mcjane
Regular Member


Date Joined Jun 2009
Total Posts : 285
   Posted 12/16/2009 6:23 PM (GMT -7)   

Kathy, so glad to hear your almost finished Arimidex and that it has less side effects than Femara. Did you have MRI's and mammograms done while under treatment?

I'm through menopause and didn't have much trouble with hot flashes so maybe I won't with Arimidex. The body aches I have no idea about that. Will all this stop when you go off hormone therapy? and do they ever extend therapy? How about a scan for osteoporosis, did they do that?

Didn't have any dryness anywhere during menopause. Haven't started radiation, but will be scheduling tomorrow. Did you have a problem burning and/or blistering?

Good luck to you too and congrats for getting to your five year anniversary.

Jane


The greatness of a nation is judged by the way it treats its animals.
 
Mahatma Gandhi 


babyseeester
Veteran Member


Date Joined Oct 2004
Total Posts : 826
   Posted 12/18/2009 3:20 PM (GMT -7)   
Jane,
 
I've had CT's and mammos as follow ups.  Also, bone scans and bone density to check for osteoporosis, as this is affected by these meds.  I am certainly hoping the aches and hot flashes go away.  I see my onc next week and will discuss the aches in more depth with her.  It's affecting my sleep now. 
 
Sometimes the hormone therapy can be extended.  Not sure about my case yet.  As for radiation, I had no burning or blistering.  The area got red, but not that bad.  I am very fair skinned, too, so I was expecting the worst, but got the best.
 
Good luck with your remaining treatments.  Everyone is different.  I hope you are one of the lucky ones.
L & H,
Kathy


Nana Monster
Veteran Member


Date Joined Jul 2009
Total Posts : 952
   Posted 12/18/2009 3:36 PM (GMT -7)   
Hi All,
I am usually on the fibro site but noticed your posting about estrogen suppliments.
I tried the estrogen patch many years ago and found the glue from it ate my skin. It
started itching so I took off the patch and my skin went with it. I have found blue or
black cohash work well for the menopose things. Soy isoflavens work well too. Vit E
helps with the hot flashes.
For your dry skin I have found a God Send.....Colostrum and Hylaronic Acid. I use these
together everyday. Colostrum is bovine breast milk in a pill (also comes in goats for those
lactose intollerent) and Hylaronic Acid is a trace mineral found in Japanese food. I've been
using these for years and no longer are plagued by dry skin. It becomes thicker, more
elastic, and heals quickly. I also noticed a real nice shine to it. I've had quite a few comments
over the years how nice my skin looks. I'm 55 and have to admit I don't look it.
I do Super Cissus RX, Malic Acid and Bio-Sil for my arthritis and fibro. I can now work
an 8 hour day without problems. 8 months ago I could barely hobble through.
There are herbs to help counter-act the effects of chemo. I don't remember offhand but
check it out. Good Luck to all of you...
Nana Monster
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 8:43 AM (GMT -7)
There are a total of 2,735,340 posts in 301,296 threads.
View Active Threads


Who's Online
This forum has 151398 registered members. Please welcome our newest member, igiveup.
351 Guest(s), 8 Registered Member(s) are currently online.  Details
suebear, tennisplayer, Scaredy Cat, pmm73, rockyfords, exqualls, kodaska, k07


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer